Generic selectors
Exact matches only
Search in title
Search in content
Post Type Selectors
Search in posts
Search in pages
Filter by Categories
Book Review
Brief Report
Case Report
Case Series
Commentary
Editorial
Erratum
Guest Editorial
Images
Images in Neurology
Images in Neuroscience
Images in Neurosciences
Letter to Editor
Letter to the Editor
Letters to Editor
Letters to the Editor
Media and News
None
Notice of Retraction
Obituary
Original Article
Point of View
Position Paper
Review Article
Short Communication
Technical Note
Techniques in Neurosurgery
Generic selectors
Exact matches only
Search in title
Search in content
Post Type Selectors
Search in posts
Search in pages
Filter by Categories
Book Review
Brief Report
Case Report
Case Series
Commentary
Editorial
Erratum
Guest Editorial
Images
Images in Neurology
Images in Neuroscience
Images in Neurosciences
Letter to Editor
Letter to the Editor
Letters to Editor
Letters to the Editor
Media and News
None
Notice of Retraction
Obituary
Original Article
Point of View
Position Paper
Review Article
Short Communication
Technical Note
Techniques in Neurosurgery
View/Download PDF

Translate this page into:

Case Report
4 (
1
); 75-77
doi:
10.4103/0976-3147.105624

Phenytoin induced life threatening macroglossia in a child

Departments of Pediatric Medicine, Kolkata, India
Department of Pediatric Medicine, IPGME and R and SSKM Hospital, Kolkata, India
Departments of Physical Medicine, North Bengal Medical College and Hospital, Darjeeling, India
Address for correspondence: Dr. Rakesh Mondal Balarampur, Mahestala, Kolkata ‑ 141 India ivanrakesh2001@gmail.com
Licence
This is an open access article published by Thieme under the terms of the Creative Commons Attribution-NonDerivative-NonCommercial License, permitting copying and reproduction so long as the original work is given appropriate credit. Contents may not be used for commercial purposes, or adapted, remixed, transformed or built upon. (https://creativecommons.org/licenses/by-nc-nd/4.0/)
Disclaimer:
This article was originally published by Thieme Medical and Scientific Publishers Private Ltd. and was migrated to Scientific Scholar after the change of Publisher; therefore Scientific Scholar has no control over the quality or content of this article.

Abstract

ABSTRACT

Isolated acquired macroglossia of tongue rarely reported. It occurs due to causes like hereditary angioedema, localized angioedema, etc., Here we describe an 8‑year‑old boy developing life threatening localized angioedema of tongue due to phenytoin without any association with drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome or pseudolymphoma encountered in rural medical college. Anticonvulsants, that is, phenytoin induced this isolated peculiar complication, which was not described before.

Keywords

Angioedema
macroglossia
phenytoin

Conflicts of interest

None declared

REFERENCES

  1. , , , , . Hereditary angioedema: New findings concerning symptoms, affected organs, and course. Am J Med. 2006;119:267-74.
    [Google Scholar]
  2. , , , , , , . Massive tongue swelling in refractory status epilepticus treated with high-dose pentobarbital. Neurocrit Care. 2009;10:73-5.
    [Google Scholar]
  3. , , . Massive tongue swelling following the use of synthetic saliva. Paediatr Anaesth. 2003;13:827-8.
    [Google Scholar]
  4. , , , , , , . Angiotensin converting enzyme inhibitor-induced angioedema: a report of two cases. Pediatr Nephrol. 1999;13:917-9.
    [Google Scholar]
  5. , , , , . Clinical profile of oxcarbazepine-related angioneurotic edema: Case report and review. Pediatr Neurol. 2007;37:134-7.
    [Google Scholar]
  6. , , , . Melkersson-Rosenthal syndrome: A case report on a child. Kulak Burun Bogaz Ihtis Derg. 2009;19:99-102.
    [Google Scholar]
  7. , , . Phenytoin-induced Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) Syndrome: A Case Report from the Emergency Department. J Emerg Med Aug 16 [Epub ahead of print]
    [Google Scholar]
  8. , , , , , . Phenytoin-induced pseudolymphoma. A report of a case and review of the literature. Br J Dermatol. 1992;127:403-6.
    [Google Scholar]
  9. , , , , , , . Antiepileptic drug-induced lymphoproliferative disorder associated with acquired c1 esterase inhibitor deficiency and angioedema. Eur J Haematol. 1992;48:274-5.
    [Google Scholar]

Fulltext Views
28

PDF downloads
0
View/Download PDF
Download Citations
BibTeX
RIS
Show Sections